Is consuming oral testosterone harmful?
Q: A few months ago I suffered an erectile dysfunction (8 months ago). I am now 32 years old. I consulted a doctor and he asked me to test for my sugar and testosterone levels and I did the same. My testosterone level was 1.52 ng/dl which according to my doctor was very low and he attributed my problem to this low level of blood testosterone, however my sugar was normal. He prescribed nuvir (1-1-1), larpose (0-0-1) and also told me that my problem would be solved. When I surfed the web I noticed that this form of testosterone tablets have a lot of side effects and alternate forms of medicine should be used. I have partial erectile dysfunction, total death of orgasm and a feeling of blood flow (rush) from the abdomen to other parts of body after and before ejaculation - to the feet, to the head etc which used to occur in all these years has totally disappeared. After passing stools, I also seem to feel mucous like substance while washing myself occasionally. Also my heart beat doesn't increase at all whenever I masturbate.
A:Your testosterone level is low because normally it should be 4.5 - 5 ng/dl. I do not see any justification for tranquilliser (Larpose) in your case. You may get addicted. Also it has no role at all in increasing testosterone levels. May I suggest that you get testosterone level checked again from a different pathology laboratory to make sure that the results are accurate. The fact that you get an erection while masturbating means that the level is not that low. It will also be necessary to do semen analysis to see the status of sperms. Oral testosterone is not well absorbed. Therefore we recommend either oral testosterone (sold under the trade name of Provironum) 25 mg three times daily for few months or injectable testosterone (sold under the trade name of Aquaviron) 1ml twice weekly for 4-6 weeks. You should also consult a good endocrinologist if the testosterone level is found to be low on repeat testing.